National Resources

Overdose

The Poison Help Line

Talk to an expert about a medication overdose

+1 (800) 222‒1222

Harm Reduction Coalition

Drug overdose prevention services

harmreduction.org

DrugRehab.com

A resource that provides information and support to people facing substance use and addiction.

https://www.drugrehab.com/guides/overdose/

Alcohol Poisoning Symptoms, Causes, and Effects

https://www.drinkaware.co.uk/alcohol-facts/health-effects-of-alcohol/effects-on-the-body/alcohol-poisoning/

What is an overdose?

An overdose is when a person takes more alcohol, drugs, or medications than their body can handle. This can lead to death.

What are symptoms of an overdose?

• Blacking out • Difficulty breathing • Skin turns blue or pale • Heart beating too fast or too slow • Heart attack

What affects my risk of overdose?

• Using drugs, alcohol, or prescription medications after not using them for awhile • Taking a lot of drugs, alcohol or prescription medications • Mixing alcohol, drugs or medications • Having an illness or disease that affects the heart or lungs

What should I do if I see someone overdose?

• Call 911 or take the person to ER • Roll the person on their side to prevent choking if they vomit • Shake them, try to wake them up

What else do I need to know?

• Many people don’t want to call 911 when they see an overdose because of fear of legal problems, but know that you could be saving someone’s life. • You don’t have to tell the 911 dispatcher your name if you don’t want to. • You also don’t have to tell the 911 dispatcher that anyone was using drugs, but do tell the paramedics when they come so they can help the person better.

#Overdose #Risk

Featured Posts
Archive
Follow Me
  • Grey Facebook Icon
  • Grey Twitter Icon
  • Grey Instagram Icon
  • Grey Pinterest Icon

North Campus Research Complex

2800 Plymouth Rd., Bldg. 16

Ann Arbor, MI, 48109

Amaze-Crew@med.umich.edu

Tel: 734-615-4479

Or Toll-Free: 844-699-9983

  • Grey Facebook Icon

 

 

HUM00102242